Alert archive / Ohio / Small Craft Advisories in 2011
Small Craft Advisory 60, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 4, 2011, 9:42 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 9:42 AM EST (14:42 UTC)
- Expired
- Dec 4, 2011, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
977 WHUS71 KCLE 041442 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EST SUN DEC 4 2011 LEZ142>149-042245- /O.NEW.KCLE.SC.Y.0060.111204T1442Z-111205T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 942 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE INTO THE EVENING HOURS. THIS WILL RESULT IN WAVES OF 2 TO 4 FEET BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
251 WHUS71 KCLE 042018 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 318 PM EST SUN DEC 4 2011 LEZ142>149-050200- /O.CON.KCLE.SC.Y.0060.000000T0000Z-111205T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 318 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE INTO THE EVENING HOURS. WINDS AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
681 WHUS71 KCLE 050207 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 907 PM EST SUN DEC 4 2011 LEZ142>149-050315- /O.EXP.KCLE.SC.Y.0060.000000T0000Z-111205T0200Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 907 PM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 6:38 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 4, 6:38 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 638 AM EST SUN DEC 4 2011 .SYNOPSIS... A COLD FRONT FROM THE MIDWEST WILL SLOW DOWN AS IT BEGINS TO CROSS THE AREA ON TODAY. THE FRONT WILL BECOME STATIONARY OVER THE UPPER OHIO VALLEY AND A WAVE OF LOW PRESSURE WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT ON MONDAY. THE LOW PRESSURE AND FRONTAL BOUNDARY WILL MOVE EAST TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... FOR THE UPDATE...DID MAKE SOME CHANGES. FIRST...RAIN ON RADAR LOOKS MORE SOLID TO THE SOUTHWEST OF THE AREA SO BOOSTED POPS TO 100 PERCENT WEST. ALSO INTENDED TO HAVE HIGHER POPS TONIGHT AND MONDAY SO MADE THAT CORRECTION. AS FOR TEMPS THINK DIURNAL TRACE WILL BE MORE FLAT TUESDAY IF NOT FALLING DURING THE AFTERNOON SO ALSO MADE THAT CHANGE. PREVIOUS...CLOUDS INCREASING ACROSS THE AREA AS RAIN ADVANCES TOWARD THE AREA FROM THE WEST. PRECIP IS WELL AHEAD OF A COLD FRONT THAT WILL BE CROSSING THE AREA THIS EVENING AND OVERNIGHT. THE SURFACE LOW WILL BE OVER NORTHERN LAKE MICHIGAN AT 12Z TODAY BUT BY EVENING THE LOW WILL BE INTO QUEBEC. THIS WILL ESSENTIALLY STRETCH THE SYSTEM WEAKENING THE FORCING ALONG THE FRONT. SO WILL CONTINUE THE FORECAST TREND OF DECREASING POPS AS THE SYSTEM MOVES THROUGH THE AREA DURING THE DAY. RAIN HOWEVER WILL STILL BE A GOOD BET ANYWHERE. WILL BEGIN WITH CAT POPS WEST HALF OF THE AREA AND THEN DROP DOWN TO LIKELY POPS FOR THE EAST DURING THE AFTERNOON. AREA WILL BE IN THE WARM SECTOR TODAY. TEMPS ARE CURRENTLY IN THE 40S SO 50S FOR HIGHS LOOK GOOD. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... SLOW MOVING COLD FRONT MOVES FROM THE TOL AREA TO THE CLE AREA OVERNIGHT AND TAKES ALL OF MONDAY TO DROP SOUTHEAST OF THE AREA AS WAVES OF LOW PRESSURE MOVE NORTHEAST ALONG THE BOUNDARY. WOULD EXPECT A WIDESPREAD RAIN EVENT TO BEGIN LATE TONIGHT FROM THE SOUTHWEST AND THEN CONTINUE WITH CAT POPS MONDAY. MONDAY NIGHT WILL CONTINUE WITH CAT POPS EAST HALF OF THE AREA BUT WILL BE ABLE TO DROP BACK TO CHANCE POPS WEST AS THE COLD FRONT MOVES SOUTHEAST AND SLIGHTLY DRIER AIR MOVES INTO THE NORTHWEST. COLD ADVECTION CONTINUES THROUGH THE DAY TUESDAY SO DO NOT EXPECT A BIG RISE IN TEMPS DURING THE DAY. WILL HAVE RAIN MONDAY NIGHT BUT AS THE COLD AIR DEEPENS TOWARD MORNING TUESDAY WILL HAVE TO PUT IN A MIX ACROSS THE NORTHWEST WITH 850MB TEMPS REACHING A MARGINAL -4C. BY 00Z WEDNESDAY HOWEVER 850MB TEMPS DROP TO -9C IN THE NORTHWEST ON THE NAM. GFS HOWEVER IS A BIT WARMER AT -4C ACROSS THE NORTHERN TIER OF COUNTIES. WILL BLEND MODELS WHICH IS IN AGREEMENT WITH THE SREF AT -6C ACROSS THE NORTH. DRIER AIR WILL BE MOVING IN HOWEVER SO BY AFTERNOON WILL END PRECIP NORTHWEST AND DROP TO CHANCE FOR A MIX ELSEWHERE. WILL HAVE CHANCE POPS FOR MOSTLY LAKE EFFECT SNOW SHOWERS NORTHEAST TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS FINALLY CAME INTO AGREEMENT IN THE EXTENDED PERIODS. COLD FRONT MOVES WELL EAST OF THE AREA BY THURSDAY MORNING ALLOWING SOME FAIRLY STRONG COLD AIR ADVECTION TO ADVANCE CLOSER TO THE REGION. AT THIS TIME...FLOW MAY NOT BE FAVORABLE FOR LAKE EFFECT IMMEDIATELY ON THURSDAY BUT THIS WILL HAVE TO BE WATCHED OVER THE NEXT FEW DAYS. HOWEVER...UPPER LEVEL TROUGH DIGS DEEP INTO THE CENTRAL UNITED STATES AND TRIES TO BECOME SLIGHTLY NEGATIVELY TILTED. A REINFORCING COLD FRONT PUSHES SOUTH ACROSS THE AREA FRIDAY WITH A WEAK WAVE OF LOW PRESSURE DEVELOPING ON THE FRONT IN RESPONSE TO DIGGING UPPER LEVEL TROUGH. COLD AIR ADVECTION TAKES PLACE IN EARNEST FRIDAY NIGHT INTO SATURDAY. FLOW APPEARS THAT IT MAY BECOME FAVORABLE ENOUGH TO SET UP SOME GOOD LAKE EFFECT SNOW BANDS FROM WEST TO EAST INTO THE WEEKEND. WILL HAVE TO MONITOR THIS SITUATION OVER THE NEXT SEVERAL DAYS FOR POSSIBLE LAKE EFFECT SNOW STORM IN THE EAST. REST OF THE AREA WILL BE UNDER THE INFLUENCE OF THE COLD FRONT MOVING SOUTHEAST ACROSS THE AREA AND DEVELOPMENT OF THE SURFACE LOW PRESSURE SYSTEM. THE COMBINATION OF THE TWO FEATURES WILL PRODUCE SOME SNOW SHOWER ACTIVITY ACROSS THE ENTIRE AREA. LOW MOVES OFF TO THE NORTHEAST AND WE SEE A RETURN BACK TO FAIR WEATHER BY SATURDAY ACROSS ALL AREAS EXCEPT EAST AND NORTHEAST. TEMPERATURES SHAPING UP TO THE COLDEST OF THE SEASON SO FAR WITH HIGHS STRUGGLING TO GET OUT OF THE 20S BY SATURDAY. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... CEILINGS AND VISIBILITIES WILL STAIR STEP THEIR WAY DOWN THROUGH THE COURSE OF THE DAY FROM WEST TO EAST TO MVFR AND IFR LEVELS. ONCE CEILINGS AND VISIBILITIES DROP TO IFR...THEY SHOULD STAY THERE THROUGH THE NIGHT AS LOW PRESSURE MOVES NORTHEAST ALONG A COLD FRONT THAT BECOMES NEARLY STATIONARY. WINDS WILL BE QUITE GUSTY THROUGH THE DAY UP TO 25 KNOTS AND THEN DIMINISH THIS EVENING. VARIABLE WINDS EXPECTED AS THE LOW PASSES THROUGH THE AREA TONIGHT. OUTLOOK...NON VFR THROUGH MONDAY ACROSS ALL OF NORTHERN OHIO AND NW PENNSYLVANIA. NON VFR PROBABLY CONTINUING TUESDAY INTO WEDNESDAY MORNING ACROSS NE OH/NW PA. && .MARINE... SOUTHERLY WARM FLOW WILL CONTINUE THROUGH THE DAY AND BECOME SOUTHWEST BY THIS EVENING. WARM FLOW OVER THE COLD LAKE WILL KEEP WINDS FROM MIXING DOWN TO THE SURFACE AND HENCE PREVENT SMALL CRAFT ADVISORY CRITERIA FROM BEING MET. SO I AM GOING TO HOLD OFF ON THE SMALL CRAFT ADVISORY FOR NOW. I EXPECT 4 FOOT WAVES ONCE YOU GET OUT TO JUST BEYOND 5 MILES FROM SHORE. WINDS DIMINISH OVERNIGHT TO LIGHT AND VARIABLE BUT PICK UP OUT OF THE NORTHEAST BY MONDAY MORNING. I ANTICIPATE WE WILL NEED SMALL CRAFT ADVISORIES FOR MONDAY AS WAVES BUILD THROUGH THE MORNING HOURS AND CONTINUE INTO WEDNESDAY WHEN THEY FINALLY SUBSIDE. FLOW PICKS UP AGAIN WEDNESDAY NIGHT INTO THURSDAY AND WILL LIKELY NEED TO RE HOIST THE SMALL CRAFT ADVISORY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Dec 4, 6:56 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 656 AM EST SUN DEC 4 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 656 AM EST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH THE GROUND ALREADY SATURATED AND RIVERS RUNNING HIGH...IT IS POSSIBLE THAT THE RAINFALL THAT OCCURS TODAY THROUGH MONDAY NIGHT COULD CAUSE SOME RIVERS TO RISE ABOVE FLOOD STAGE TOWARD MID WEEK. WHILE SOME SNOW WILL LIKELY OCCUR MID AND LATE WEEK...MODELS ARE BEGINNING TO SHOW THE POTENTIAL FOR ACCUMULATING LAKE EFFECT SNOW NEXT SATURDAY OVER THE SNOW BELTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. WHILE THIS IS FAR FROM CERTAIN...RESIDENTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA SHOULD MONITOR THE FORECASTS FOR THE POSSIBILITY OF SNOW NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-051200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 656 AM EST SUN DEC 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.